@ heritage1000 I believe I am suffering from a similar condition. I was in an abusive relationship and I suffered several head injuries. About 2 years ago, I started to experience severe pains in my head, mostly on the right side. They stop me dead in my tracks, and totally incapacitate me for about 1 minute. These pains have been happening more and more often. Then 3 days ago, I had what appeared to be a seizure, the only thing I can compare it to is it was like my whole body had the hick-ups. I was completely aware and conscious when this was happening, and I tried to stop it, but I was unable to. It's happened 4 times in the last 3 days, and when it happens, it happens between 4 and 7 times, in a 1 to 2 minute period. It's very painful while it is happening, and afterward my back and my neck hurt for at least a 2 hours. I am very scared, of what this could be. I have been to a couple Emergency Rooms for the pains in my head, but I know that their job is to stabilize you and refer you to a physician. I never followed up with a doctor, because I do not have insurance, nor am I able to pay the hundreds of dollars, just for the initial visit, let alone testing and follow ups. Any suggestions and or help would be very appreciated.View Thread
2/2/10 is the day that my mother died abruptly. Nearly half a year later my father was placed on the anti-depressant Cymbalta. This caused a sensation that my father described as "gophers boring holes through his brain" and the fear of death for the 3 days he was on this drug. His doctor then took him off the drug immediately and placed him on Lexapro. A month or so later my father started to experience what he calls "brain pings", which he described being closely related to what a sonar ping would do, except silent. These "pings" were few and far between but have progressively become worse. He now suffers these "pings" every few days. Fortunately, we have been able to somewhat track the progress of them. The "pings" tend to fire shortly after my father wakes up from his sleep or sometimes they will happen after a severe sleepy spell occurs and when he awakes from dozing. These "pings" now cause him to become extremely disoriented, confused, lethargic, have a slurred speach, and generally "useless" for the rest of the day. My father has undergone a seizure study, in which they found that he has a hyperactive neurological response to a specific freqency of light, however no real, or true, seizure is observable. In addition, he went to see a neurologist who stated that, "Every seizure is the cause of epilepsy" and stated he was suffering from something they call a "pre-seizure". The current medication he is on, unfortunately I don't know the name, is a mild anti-convulsant that only seems to reduce his physiological response to these "pings". My own research has dug up the theory that he may be suffering from what is called "SSRI Discontinuation Syndrome". However, due to his short time on Cymbalta and his current usage of Lexapro, I'm not entirely sure that is what is the true cause of his "pings". He is to go for a sleep study sometime in this May in hopes to uncover the nature of his "pings". My father also suffers from an incredible amount of pain and takes an enormous amount of anti-inflammatories, pain killers, narcotics, and nerve medication, in addition with blood thinners from a recent heart attack from last July. I have spoken directly with his general physician and cardiologist and neither seem to have an answer. We are awaiting to see a neurologist at this point. My post is in hopes that someone may have more intel as to how exactly those anti-depressants truly work and if they truly can have a long-term residual effect on my father as such. Or, if there is a neurological illness that I am unaware of that tends to affect older men of the age 55+. I would appreciate any input of what so ever to assist in my attempts to help resolve this matter. I don't know how much more I can take watching my father suffer so much. Thank you.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.